Uniqueness, renormalization, and smooth approximations for linear transport equations

Bouchut, François and Crippa, Gianluca. (2006) Uniqueness, renormalization, and smooth approximations for linear transport equations. SIAM Journal on Mathematical Analysis, 38 (4). pp. 1316-1328.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/47278/

Downloads: Statistics Overview


Transport equations arise in various areas of fluid mechanics, but the precise conditions on the vector field for them to be well‐posed are still not fully understood. The renormalized theory of DiPerna and Lions for linear transport equations with an unsmooth coefficient uses the tools of approximation of an arbitrary weak solution by smooth functions, and also uses the renormalization property; that is, the possibility of writing an equation on a nonlinear function of the solution. Under some $W^{1,1}$ regularity assumption on the coefficient, well‐posedness holds. In this paper, we establish that these properties are indeed equivalent to the uniqueness of weak solutions to the Cauchy problem, without any regularity assumption on the coefficient. Coefficients with unbounded divergence but with bounded compression are also considered.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Analysis (Crippa)
UniBasel Contributors:Crippa, Gianluca
Item Type:Article, refereed
Article Subtype:Research Article
Note:Publication type according to Uni Basel Research Database: Journal article
Identification Number:
Last Modified:27 Nov 2017 12:19
Deposited On:27 Nov 2017 12:19

Repository Staff Only: item control page